Ask Us

If you've got something you'd like to ask, shoot us a question and an expert will be able to respond within 2 working days

Filter by:

My throat is painful, that is also HIV symptom

Hi, Thanks for your question. A sore throat can be caused by many different things. We recommend seeking further medical advice from your doctor or health professional.

I have individual rash and it irritating

Hi, Thanks for your question. A rash can be caused by many different things. We recommend seeking further medical advice from your doctor or health professional.

I want to know how to find out someone that have HIV

Hi, Thanks for your question. Most people living with HIV who are aware of their status are on treatment and sustain an undetectable viral load (UVL). This means that they cannot transmit HIV to a negative person. You can read more on UVL here: https://endinghiv.org.au/treat-early/about-undetectable/. HIV is often transmitted from people who do not know their HIV status. It is important for anyone who is sexually active to have regular HIV and sexual health tests to know their own status. You can find out more information on testing here: https://endinghiv.org.au/test-often/all-about-testing/. We recommend considering HIV prevention strategies that let you take care of your own health including condoms and/or PrEP. You can read more about those options here: https://endinghiv.org.au/stay-safe/.

Are condoms biodegradable?

Hi, Thanks for your question. This is dependent on the type of condom. Most condoms are not biodegradable or take a very long time over many years to biodegrade under the right conditions. Lambskin condoms are biodegradable, however, are not effective in protection against STIs and HIV. We recommend tying up your condom and disposing it in the bin (not flushing it down the toilet) in order to minimise impact on the environment. For more information on condoms and sexual health, you can call Sexual Health Infolink at 1800 451 624.

My limph nodes are swollen all of a sudden what does this mean?

Hi, lymph nodes can swell for a number of different reasons. The best thing to do would be to visit your local doctor and get a check-up.

My upper body is very cold. Then it's hot again when sitting beside an heater. I have a bad ankle joint infection. Very pain full.unavle to.move it. Bit of dry cough and head head ache. Lost apitide on food and it weak too

Hi thanks for your question. We’d encourage you to share these symptoms and the information you shared about your ankle infection with a doctor, so that they can give you the most appropriate advice.

Is it possible for HIV positive to have bald hair at the back of his head?

Thanks for your question. Men and women of any age may lose their hair for a variety of reasons, and it is often a natural part of the aging process. Like a person who is HIV negative, a person living with HIV may or may not have some degree of hair loss. This is not a symptom of HIV. If you are concerned about hair loss, speak to your doctor about what treatment options may exist.

I dont know what’s happening I’m just a but scared cos it’s outbreak is massive and i dont know if i am or not because i get hot sometimes, i feel nauseated sometimes i work in a factory so im always tired my body temperature Increases for no reason i dont know if it’s because i kind of have an ear infection or not

Hi, thank you for your question. Unfortunately, we aren’t able to provide you with any information. The best thing to do in your situation would be to immediately seek out medical advice from a doctor. If you are concerned that this is a sexual health problem, and you live in NSW, we would recommend giving the sexual health info link a call on 1800 451.

I started taking Prep in Late December, via an online source at https://www.purchase-prep.com/product/ricovir-em-u-k-n-ireland/ In January up until present, I began to experience acute episodes of dizzy spells, which present as vertigo in nature. It happens sometimes daily at any given time in which I can only explain as the feeling of spinning myself around very quickly. This symptom resolved as quickly as it began and lasts for several seconds. There are no other associated symptoms with this. No nausea, no vomiting, no falls other than feeing slightly off-balance for the short duration. I have no neurological hx and have no neurological deficits during these episodes. I am normally fit and well with no pre existing medical conditions or co morbidities, and do not take any other regular prescribed medication other than a supplement of B12 due to a transient deficiency, which has resolved following the b12 tablets. I understand from you FAQ that symptoms are normal and normally cease after a few weeks. Is this something I need to be concerned about as I am currently unable to obtain a GP appointment (which is always the case these days!)?

Hi, thank you for your question. We are sorry to hear that you are experiencing bad side effects from your PrEP medication. Unfortunately we cannot provide you with medical advice as you will need to follow up with your GP as soon as possible, as these side effects haven’t gone away. If you can’t get in to see a GP we would also recommend calling the NSW Sexual Health Info Link on 1800 451 624 to speak to a sexual health nurse.